Alert archive / Idaho / Wind Chill Warnings in 2008
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Jan 21, 2008, 8:27 AM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2008, 8:27 AM MST (15:27 UTC)
- Expired
- Jan 22, 2008, 11:00 AM MST
- In force
- 27 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 211527 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 827 AM MST MON JAN 21 2008 ...WINTER STORM SYSTEM MOVING OUT OF SOUTHEAST IDAHO THIS MORNING... THE SURFACE COLD FRONT MOVED SOUTH OF THE AREA THIS MORNING LEAVING AREAS OF NORTH WINDS 30 TO 40 MPH...SNOW...BLOWING SNOW AND SEVERE WIND CHILLS IN THE UPPER SNAKE HIGHLANDS INCLUDING DUBOIS...ST ANTHONY AND ISLAND PARK THAT WILL DIMINISH THROUGH 2 PM MST TODAY. DANGEROUS WIND CHILLS OF AROUND -20 ARE OCCURRING OVER THE UPPER SNAKE PLAIN AS WELL THIS MORNING AND ARE EXPECTED TO PERSIST INTO THE EARLY AFTERNOON. CLEARING SKIES ARE EXPECTED OVERNIGHT TONIGHT WITH TEMPERATURES NORTH OF THE ARCO DESERT RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS WILL NOT BE AS STRONG...MAYBE 5 TO 12 MPH... BUT WIND CHILLS CAN STILL APPROACH 40 BELOW ZERO IN COLDER SPOTS FROM ARCO TO ISLAND PARK. IDZ020-212100- /O.NEW.KPIH.WC.W.0002.080121T1527Z-080121T2100Z/ /O.CON.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 827 AM MST MON JAN 21 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. A WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. WIND CHILL INDICES OF AROUND 20 BELOW ZERO ARE OCCURRING THIS MORNING. THESE WIND CHILLS ARE EXPECTED TO PERSIST INTO THE EARLY AFTERNOON. CLEARING SKIES ARE EXPECTED OVERNIGHT TONIGHT WITH TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO. NORTH WINDS OF 5 TO 12 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$ IDZ019-212100- /O.CON.KPIH.WS.W.0002.000000T0000Z-080121T2100Z/ /O.CON.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 827 AM MST MON JAN 21 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. A WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. AREAS OF NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH...SNOW... BLOWING SNOW AND SEVERE WIND CHILLS WILL DIMINISH THROUGH 2 PM MST TIME TODAY. THE STRONGEST WINDS ARE ALONG INTERSTATE 15 BETWEEN HAMER AND MONIDA PASS ON THE MONTANA STATE LINE. CLEARING SKIES ARE EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 12 MPH CAN PRODUCE DANGEROUS WIND CHILLS APPROACHING 40 BELOW ZERO. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$ IDZ031-032-212100- /O.CON.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/ BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE...ARCO... CHALLIS...MACKAY 827 AM MST MON JAN 21 2008 ...WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... A WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. CLEARING SKIES ARE EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 12 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO. A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$
3 follow-up statements
000 WWUS45 KPIH 212043 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 143 PM MST MON JAN 21 2008 ...VERY COLD NIGHT OVER REGION TONIGHT... HIGH PRESSURE IS SETTLING OVER THE REGION. AS A RESULT...WIND WILL LESSEN THROUGHOUT THE EVENING. THUS...THE WINTER STORM WARNING FOR ZONE 19 WILL BE ALLOWED TO EXPIRE. A WIND CHILL WARNING WILL BE IN EFFECT FOR ZONES 19...20 AND 32 TONIGHT. WINDS ARE EXPECTED TO REMAIN AT LEAST BETWEEN 5 AND 10 MPH TONIGHT. THIS WILL PRODUCE WIND CHILLS AS LOW AS 30 TO 40 BELOW ZERO IN ZONE 19 AND AROUND 20 BELOW ZERO IN ZONES 20 AND 32. IDZ019-221115- /O.EXP.KPIH.WS.W.0002.000000T0000Z-080121T2100Z/ /O.UPG.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/ /O.EXB.KPIH.WC.W.0002.080121T2100Z-080122T1800Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 143 PM MST MON JAN 21 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... ...WINTER STORM WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER STORM WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. CLEAR SKIES ARE EXPECTED TONIGHT WITH TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 15 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 30 TO 40 BELOW ZERO. FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IDZ031-212145- /O.CAN.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/ BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE 143 PM MST MON JAN 21 2008 ...WIND CHILL WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND CHILL WATCH. ALTHOUGH A COLD NIGHT IS EXPECTED...BUT WINDS ARE EXPECTED TO REMAIN RELATIVELY LIGHT. THUS THE WIND CHILL WATCH HAS BEEN CANCELED. $$ IDZ032-221115- /O.UPG.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/ /O.EXB.KPIH.WC.W.0002.080121T2100Z-080122T1800Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 143 PM MST MON JAN 21 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. CLEAR SKIES ARE EXPECTED TONIGHT WITH TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 15 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO. FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IDZ020-221115- /O.UPG.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/ /O.EXT.KPIH.WC.W.0002.000000T0000Z-080122T1800Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 143 PM MST MON JAN 21 2008 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY. CLEAR SKIES ARE EXPECTED TONIGHT WITH TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 15 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 30 TO 40 BELOW ZERO. FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KPIH 221054 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 354 AM MST TUE JAN 22 2008 IDZ019-020-032-221800- /O.CON.KPIH.WC.W.0002.000000T0000Z-080122T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 354 AM MST TUE JAN 22 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. TEMPERATURES RANGING FROM 10 TO 25 BELOW ZERO WITH NORTH WINDS OF 5 TO 15 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 35 BELOW ZERO. FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. CONDITIONS WILL IMPROVE WITH WARMING TEMPERATURES AND DECREASING WIND SPEEDS BY 11 AM MST. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KPIH 221740 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1040 AM MST TUE JAN 22 2008 IDZ019-020-032-221845- /O.EXP.KPIH.WC.W.0002.000000T0000Z-080122T1800Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 1040 AM MST TUE JAN 22 2008 ...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE AT 11 AM MST THIS MORNING. ALTHOUGH VERY COLD TEMPERATURES ARE EXPECTED THROUGHOUT THE AFTERNOON. WIND CHILL READINGS ARE EXPECTED TO IMPROVE SLIGHTLY AS WIND SPEEDS DECREASE THIS AFTERNOON. THUS THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 21, 6:32 AM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 21, 6:32 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 632 AM MST MON JAN 21 2008 .DISCUSSION...IN THE DUBOIS AREA WINDS THIS MORNING HAVE BEEN NORTH AT ABOUT 40 GUST TO 52 MPH AND THERE ARE REPORTS OF VISIBILITY NEAR ZERO WITH STRANDED MOTORISTS. THE 06Z NAM12 MAINTAINS THE WINDS ABOUT 3 HOURS LONGER OVER THE 12Z RUN. THEREFORE THE WINTER STORM WARNING FOR THE UPPER SNAKE HIGHLANDS WILL BE EXTENDED UNTIL 21Z. RS && .PREV DISCUSSION... /ISSUED 305 AM MST MON JAN 21 2008/ SHORT TERM...SURFACE COLD FRONT THIS MORNING HAS ALREADY MOVED THROUGH MOST OF SOUTHEAST IDAHO AND LOOKS TO BE ROUGHLY ALONG THE IDAHO AND UTAH BORDER. WATER VAPOR IMAGERY INDICATES UPPER LEVEL LOW CUTTING OFF IN THE VICINITY OF NORTHERN CALIFORNIA. MEANWHILE...SHORT WAVE IS CROSSING NORTHEAST NEVADA AND NORTHERN UTAH. THIS FEATURE WILL ALSO AFFECT THE NORTHERN WASATCH THROUGH THE AFTERNOON HOURS BUT WITH LITTLE ADDITIONAL ACCUMULATION OF SNOW. AS THIS DISTURBANCE CROSSES UTAH THE 700 MB WIND FIELD OVER THE UPPER SNAKE PLAIN TURNS NORTHERLY AND THAT SHOULD HELP PIN CLOUDS AND OCCASIONAL LIGHT SNOW OR FLURRIES AGAINST THE EASTERN FOOTHILLS AND BENCH AREAS THROUGH ABOUT NOON TIME...THEN GRADUALLY DIMINISH. BRISK NORTH WINDS AND SEVERE WIND CHILLS IN THE UPPER SNAKE HIGHLANDS WILL GRADUALLY DECREASE THIS MORNING WITH DECREASING SURFACE PRESSURE GRADIENT. THEREFORE WILL LET THE WINTER STORM WARNING RUN THROUGH NOON IN THE UPPER SNAKE HIGHLANDS BUT CANCEL THE REMAINING WARNINGS AND ADVISORIES FOR TODAY. CLEARING SKIES EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES NORTH OF THE ARCO DESERT RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS WILL NOT BE AS STRONG...MAYBE 5 TO 12 MPH...BUT WIND CHILLS CAN STILL APPROACH 40 BELOW IN COLDER SPOTS FROM ARCO TO ISLAND PARK. THEREFORE THE WIND CHILL WATCH REMAINS IN EFFECT FOR LATE TONIGHT AND EARLY TUESDAY MORNING. OTHERWISE...SOUTHEAST IDAHO WILL BE UNDER A COL AREA BETWEEN CLOSED CIRCULATION OFF NORTHERN CALIFORNIA AND TROUGH EXTENDING FROM HUDSON BAY VORTEX. A VERY BENIGN PATTERN. ANOTHER DISTURBANCE COMES OVER THE TOP OF THE GOLF OF ALASKA RIDGE...DROPS THROUGH ALBERTA AND ALONG THE DIVIDE TUESDAY NIGHT AND EARLY WEDNESDAY. MOST OF THE ENERGY REMAINS FAR ENOUGH EAST TO LITTLE OR NO THREAT TO FORECAST AREA. RS LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE HONEYMOON WITH THE ECMWF AND THE GFS FALLS APART RATHER QUICKLY IN THE EXTENDED PERIOD. SPLIT FLOW OVER THE WRN US ON THU KEEPS THE FCST AREA UNDER SOUTHERLY FLOW ALOFT. BY FRI...THE ECMWF KEEPS A CLOSED LOW OFF THE CA COAST...WHILE THE GFS HAS AN OPEN AND SLIGHTLY PROGRESSIVE TROF. BY THE WEEKEND...THE ECMWF HAS A RIDGE OVER ID...WHILE THE GFS HAS A TROF. BOTTOM LINE...WILL MAKE FEW CHANGES TO THE EXTENDED. GENERALLY DRY INTO THU MORN WITH LOW MTN POPS FOR THE REST OF THE DAY. THE REST OF THE PERIOD WILL LEAN A LITTLE MORE TOWARD THE GFS AND CARRY CHC POPS IN THE MTNS...BUT LEAVE THE VALLEYS WITH SLGT CHC AT BEST THRU MONDAY. HEDGES AVIATION...UPPER LOW SETTLING IN OVERHEAD THIS MORNING RESULTING IN CONTINUED LIGHT SNOW. MOST AREAS ONLY SEEING MVFR CIGS/VIS AS WORST CONDITIONS. KSUN EXPERIENCING OCNL IFR CIG/VIS WITH SNOW...BUT RADAR TRENDS SHOW PRECIP DIMINISHING IN INTENSITY AND COVERAGE ALL AREAS. WILL CONTINUE THE THREAT OF SNOW SHOWERS DURING THE DAY TODAY...WITH MVFR CIGS/VIS. BY EVENING...MOST AREAS SHOULD BE BACK TO VFR. STRONG WINDS IN THE UPPER VALLEY SHOULD NOT IMPACT THE TAF SITES. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT FOR IDZ019-020-031-032. WINTER STORM WARNING UNTIL 2 PM MST THIS AFTERNOON FOR IDZ019. &&
Hazardous weather outlook, Jan 21, 4:28 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 428 AM MST MON JAN 21 2008 IDZ017>025-031-032-221300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 428 AM MST MON JAN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STRONG NORTHERLY SURFACE PRESSURE GRADIENT THIS MORNING ACROSS THE UPPER SNAKE HIGHLANDS AND IDAHO AND MONTANA BORDER WILL CAUSE GUSTY NORTH WINDS OF 15 TO 30 MPH...AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS TO 30 BELOW ZERO. THE PRESSURE GRADIENT AND WINDS WILL DECREASE THROUGH NOON TODAY. CLEARING SKIES ARE EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES NORTH OF THE ARCO DESERT RANGING FROM 10 TO 20 BELOW ZERO. NORTH WINDS WILL NOT BE AS STRONG...MAYBE 5 TO 15 MPH...BUT WIND CHILLS CAN STILL APPROACH 40 BELOW ZERO IN COLDER SPOTS FROM ARCO TO ISLAND PARK. A WINTER STORM WARNING IS IN EFFECT FOR THE UPPER SNAKE HIGHLANDS. A WIND CHILL WATCH IS IN EFFECT FOR TUESDAY MORNING. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREME WIND CHILLS ARE EXPECTED TUESDAY MORNING NORTH OF THE ARCO DESERT. OTHERWISE...THE PATTERN WILL BE FAIRLY BENIGN THROUGH EARLY THURSDAY. A CHANCE OF SNOW AND UNSETTLED CONDITIONS RETURNS TO SOUTH EAST IDAHO LATE THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Wind Chill Warnings in Idaho, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.